Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 210, NWS Louisville, KY

October 6, 2014Warren County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Oct 6, 2014, 3:27 PM CDT for Warren County, Kentucky. It was in force for 28 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 6, 2014, 3:27 PM CDT (20:27 UTC)
Expired
Oct 6, 2014, 3:55 PM CDT
In force
28 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County Warren County, KY

The radar

The Nashville radar (KOHX), 82 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 6, 3:32 PM CDTHAIL 1Bowling Green, KYPEA TO QUARTER SIZE HAIL REPORTED ON THE WEST SIDE OF BOWLING GREEN
Oct 6, 3:33 PM CDTHAIL 0.51 Nw Bowling Green, KYHALF INCH HAIL REPORTED VIA MPING
Oct 6, 3:35 PM CDTHAIL 0.7Bowling Green, KYBROADCAST MEDIA REPORTS DIME SIZE HAIL FALLING AT STATION
Oct 6, 3:35 PM CDTHAIL 0.7Bowling Green, KYBROADCAST MEDIA REPORTS DIME SIZE HAIL FALLING AT STATION ON RUSSELLVILLE RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
1248 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

024 
WUUS53 KLMK 062027
SVRLMK
KYC227-062055-
/O.NEW.KLMK.SV.W.0210.141006T2027Z-141006T2055Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
327 PM CDT MON OCT 6 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 355 PM CDT

* AT 324 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MEMPHIS
  JUNCTION...AND MOVING EAST AT 35 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  BOWLING GREEN...MEMPHIS JUNCTION...CRESTMOOR...THREE SPRINGS...
  DELAFIELD...GREENWOOD...MOUNT VICTOR...PLUM SPRINGS...WARREN COUNTY
  REGIONAL AIRPORT...BRISTOW...HARDCASTLE...GREENHILL...GOTTS...
  SUNNYSIDE...LOVING...POLKVILLE...OAKLAND...SMITHS GROVE...KEPLER
  AND PONDSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3686 8660 3699 8662 3708 8618 3706 8611
      3697 8615 3694 8617 3693 8620 3694 8620
      3693 8621
TIME...MOT...LOC 2027Z 255DEG 32KT 3695 8654

HAIL...1.25IN
WIND...<50MPH

$$
JDG
1 follow-up statement
849 
WWUS53 KLMK 062036
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
436 PM EDT MON OCT 6 2014

KYC227-062055-
/O.CON.KLMK.SV.W.0210.000000T0000Z-141006T2055Z/
WARREN KY-
336 PM CDT MON OCT 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL WARREN
COUNTY UNTIL 355 PM CDT...

AT 333 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR 
CRESTMOOR...AND MOVING EAST AT 35 MPH. AT 332 CDT, THE KENTUCKY 
MESONET REPORTED QUARTER SIZE HAIL OCCURRED ON THE WEST SIDE OF 
BOWLING GREEN. 

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...DELAFIELD...GREENWOOD...MOUNT VICTOR...PLUM
SPRINGS...WARREN COUNTY REGIONAL AIRPORT...BRISTOW...HARDCASTLE...
GOTTS...SUNNYSIDE...LOVING...POLKVILLE...OAKLAND...SMITHS GROVE...
KEPLER...PONDSVILLE...THREE FORKS...HYDRO AND HAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND 
LIGHTNING. 

&&

LAT...LON 3700 8654 3708 8619 3706 8611 3697 8615
      3694 8617 3691 8653
TIME...MOT...LOC 2034Z 255DEG 32KT 3697 8646

HAIL...1.00IN
WIND...<50MPH

$$
JDG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 2:08 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Oct 6, 2:08 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 PM EDT Mon Oct 6 2014

.SHORT TERM (Now through Tuesday Night)...
Issued at 306 PM EDT Mon Oct 6 2014

...Strong to severe thunderstorms possible this afternoon/early
evening...

The synoptic pattern this afternoon features a broad trough across
the eastern CONUS.  A strong PV anomaly rotating through this trough
will affect the region this afternoon into this evening.  An
additional impulse will slide through the trough aloft on Tuesday,
bringing renewed chances for showers and thunderstorms.

Showers and thunderstorms have begun to break out this afternoon.
It seems like there may be two areas of focus, one across
central KY associated with a weak wind shift and associated
surface convergence.  Another region of storm development has begun
to erupt across portions of IL/IN on the edge of the strong forcing
associated with the incoming strong PV anomaly.  Both regions of
activity will likely continue to increase in coverage/intensity as
it encounters a more favorable thermodynamic environment.  Still
think the best threat of strong to severe storms will be across
south-central KY.  SBCAPEs have risen to near 1500 J/kg and with 50
knots of 0-6 shear, supercell development along with line segments
will be possible.  Am not too high on the tornado threat at this
time given the low-level wind fields have continued to veer, thus
low-level hodographs are not all too impressive.  The main threats
will certainly be hail and damaging winds, but an isolated tornado
cannot be ruled out if a storm is able to interact with any
lingering boundaries/differential heating zones.

The strong convection will push east this evening, but a few showers
could continue to linger within the cyclonic flow aloft.  Overnight
lows will fall into the low and mid 50s.

Tuesday will feature a similar setup to today.  A low-level jet of
40-50 knots will ramp up in the morning hours, likely inducing an
area of mainly elevated convection during the morning hours.  The
question then becomes whether or not we will clear out in time for
additional surface-based convection to develop during the afternoon
hours along a synoptic cold front.  Given the NAM seems to have done
the best with trends/instability this afternoon, will favor that
solution for tomorrow.  It develops in excess of 1000 J/kg of MLCAPE
instability along the front by tomorrow afternoon.  While this may
be a bit overdone, do still feel there will be enough to once again
develop surface-based convection in the afternoon.  Wind fields will
be even more impressive than today, as 0-6km shear increases to 60+
knots.  Low-level winds may stay a bit more backed than today as
well, which would support a conditional tornado risk if we can
destabilize sufficiently, in addition to the risks of large hail and
damaging winds.

The front will push east by tomorrow evening, finally bringing a
reprieve from the precipitation.  Overnight lows will fall into the
upper 40s and 50s.

.LONG TERM (Wednesday through Monday)...
Issued at 248 PM EDT Mon Oct 6 2014

...Rounds of Rain with Excessive Rainfall Possible Late this Week...

The long term will start off dry with northwesterly flow aloft and
high pressure at the surface. Temperatures will top out in the lower
to mid 70s Wednesday under partly cloudy skies.

Wednesday night will begin the return to unsettled weather as a warm
front moves north across the region and a low pressure system
approaches from the west. Moisture will be on the increase through
the end of the work week as we get return flow from the south and
moisture from tropical storm Simon feeds into the system.
Precipitable water values will rise to 1.5-1.8" by Thursday
night/Friday, well above climatological normals for this time of
year. Showers and storms will increase in the warm sector on
Thursday. A frontal boundary will then begin to slowly sink south
across the area Thursday night through Friday bringing a couple of
rounds of showers and storms. This boundary will be slow moving and
if any training of storms occurs, there is the potential for some
minor flooding. However, with dry rather dry antecedent conditions,
this may not be so much of a problem.

Beyond Friday there is still quite a bit of uncertainty in the
forecast. The front will stall out somewhere across southern KY or
TN and where it ends up will impact the precipitation and
temperature forecasts. For now will continue with a chance of rain
through the end of the forecast period. However, if it does sink
further south we could have a brief period of dry weather before the
next system moves through.

&&

.AVIATION (18Z TAF Update)...
Issued at 122 PM EDT Mon Oct 6 2014

Several quick-hitting disturbances will make for a rather active TAF
period.  Currently, precipitation has become rather scattered across
the region.  Earlier widespread precipitation has left MVFR cigs at
KLEX and KSDF, but do not expect these ceilings to last too long.
Otherwise, winds will pick up at all sites through the remainder of
the afternoon, with WSW gusts up to around 25 knots.  A weak front
will also push through sites this afternoon into this evening,
setting the stage for additional thunderstorm development.  Coverage
and timing of these storms remain a bit in question given the
lingering cloud cover hampering instability, but will attempt to
highlight the best timing in TEMPO groups at all sites.  Some of
these storms may contain some hail and gusty winds.

For tonight, the bulk of the convection should push southeast of all
sites.  However, disturbances riding through the region will
continue to spark some showers, mainly at KSDF and KLEX.  Winds will
become lighter overnight.

Tuesday looks to be quite similar to today, with morning convection
followed by a break and additional storms in the afternoon.  Surface
winds will once again be gusty, with gusts around 25 knots likely.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Short Term........KJD
Long Term.........EER
Aviation..........KJD
Hazardous weather outlook, Oct 6, 2:24 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
324 PM EDT MON OCT 6 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-071930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
324 PM EDT MON OCT 6 2014 /224 PM CDT MON OCT 6 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AS A FRONT PUSHES INTO
THE REGION. STRONG WINDS ALOFT AND MODERATE INSTABILITY MAY ALLOW
SOME STORMS TO BECOME SEVERE...WITH DAMAGING WINDS TO 60 MPH AND
LARGE HAIL UP TO THE SIZE OF QUARTERS. THE REGION MOST LIKELY TO
SEE THESE STRONG TO SEVERE STORMS WILL BE ACROSS SOUTH CENTRAL
KENTUCKY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AS ANOTHER UPPER
LEVEL DISTURBANCE PASSES THROUGH THE AREA. SOME OF THE STRONGEST
STORMS COULD CONTAIN HAIL AND GUSTY WINDS...ALTHOUGH AN ISOLATED
TORNADO MAY BE POSSIBLE IF THE ATMOSPHERE CAN DESTABILIZE ENOUGH
IN THE AFTERNOON.

THUNDERSTORMS ARE EXPECTED TO RETURN TO THE OUTLOOK AREA FROM
THURSDAY THROUGH SUNDAY AS A COLD FRONT SLOWLY PUSHES SOUTHWARD
ACROSS THE REGION. HEAVY RAINFALL AND LIGHTNING WILL BE THE MAIN
WEATHER HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY HAIL OR WIND DAMAGE TODAY AND TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KD/EER

In the hours before

Special weather statement, Oct 6, 3:10 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
410 PM EDT MON OCT 6 2014

KYZ041-049-057-062040-
CLARK KY-FAYETTE KY-MADISON KY-
410 PM EDT MON OCT 6 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
PENNY SIZE HAIL...

AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF VETERANS PARK...AND MOVING
EAST AT 45 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND PENNY
SIZE HAIL...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  WINCHESTER...
  LISLETOWN AND HOOTENTOWN...
  PROVIDENCE AND FLANAGAN...
  LYNDALE AND PINCHEM...
  FRANKLIN AND RUCKERVILLE...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
101 AND 98.

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
97 AND 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3792 8398 3784 8442 3791 8445 3809 8406
      3794 8396
TIME...MOT...LOC 2010Z 248DEG 37KT 3789 8436

SCHOETTMER
Special weather statement, Oct 6, 3:17 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
317 PM CDT MON OCT 6 2014

KYZ053-063-064-062030-
GREEN KY-HART KY-LARUE KY-
317 PM CDT MON OCT 6 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
PENNY SIZE HAIL...

AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF MUNFORDVILLE...AND MOVING
EAST AT 30 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND PENNY
SIZE HAIL...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GABE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN
AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3748 8570 3728 8553 3725 8585 3738 8591
TIME...MOT...LOC 2017Z 248DEG 34KT 3736 8572

JDG
Special weather statement, Oct 6, 3:17 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
417 PM EDT MON OCT 6 2014

KYZ054>056-066-067-062045-
BOYLE KY-CASEY KY-GARRARD KY-LINCOLN KY-MARION KY-
417 PM EDT MON OCT 6 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF DANVILLE...AND MOVING EAST
AT 40 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...PENNY SIZE
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  STANFORD...
  DANVILLE...
  PARKSVILLE AND HUSTONVILLE...
  JUNCTION CITY AND MILLEDGEVILLE...
  STUART POWELL FIELD AIRPORT AND TURNERSVILLE...
  HUBBLE AND HEDGEVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3771 8462 3747 8457 3745 8509 3756 8510
TIME...MOT...LOC 2017Z 256DEG 33KT 3753 8495

SCHOETTMER
Special weather statement, Oct 6, 3:18 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
318 PM CDT MON OCT 6 2014

KYZ071-062035-
WARREN KY-
318 PM CDT MON OCT 6 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
PENNY SIZE HAIL...

AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CRESTMOOR...AND MOVING EAST AT 40 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND PENNY
SIZE HAIL...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  THREE SPRINGS...
  PLUM SPRINGS...
  MOUNT VICTOR...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
20 AND 39.

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1 AND
7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS.
&&

LAT...LON 3687 8660 3705 8666 3709 8620 3708 8619
      3707 8618 3701 8615 3695 8620
TIME...MOT...LOC 2018Z 252DEG 34KT 3696 8645

04
Local storm report, Oct 6, 3:19 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
419 PM EDT MON OCT 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             2 S BOWLING GREEN       36.94N  86.44W
10/06/2014  E0.70 INCH       WARREN             KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1400833

RL
Local storm report, Oct 6, 3:26 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
426 PM EDT MON OCT 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             2 ENE MORGANTOWN        37.23N  86.67W
10/06/2014  E1.00 INCH       BUTLER             KY   PUBLIC

            PICTURE VIA FACEBOOK OF QUARTER SIZE HAIL

&&

EVENT NUMBER LMK1400834

LG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 11:05 PM CDTSpecial Weather StatementLMKMercer30 min
Oct 5, 11:26 PM CDTSpecial Weather StatementLMKAllen, Logan, Simpson44 min
Oct 6, 12:07 AM CDTSpecial Weather StatementLMKAllen, Logan, Monroe, Simpson43 min
Oct 6, 2:37 AM CDTSevere Thunderstorm WarningLMKButler, Logan28 min
Oct 6, 2:40 AM CDTSpecial Weather StatementLMKMetcalfe30 min
Oct 6, 3:23 AM CDTSpecial Weather StatementLMKAdair, Russell32 min
Oct 6, 3:38 AM CDTSpecial Weather StatementLMKBarren32 min
Oct 6, 4:08 AM CDTSpecial Weather StatementLMKAdair, Metcalfe27 min
Oct 6, 7:50 AM CDTSpecial Weather StatementLMKShelby30 min
Oct 6, 9:01 AM CDTSpecial Weather StatementLMKScott29 min
Oct 6, 9:19 AM CDTSevere Thunderstorm WarningLMKJefferson, Oldham, Shelby31 min
Oct 6, 9:47 AM CDTSpecial Weather StatementLMKHenry28 min
Oct 6, 10:01 AM CDTSpecial Weather StatementLMKHardin29 min
Oct 6, 10:26 AM CDTSpecial Weather StatementLMKLarue29 min
Oct 6, 10:27 AM CDTSpecial Weather StatementLMKOldham28 min
Oct 6, 1:56 PM CDTSpecial Weather StatementLMKBoyle, Marion29 min
Oct 6, 2:02 PM CDTSevere Thunderstorm WarningLMKBoyle, Casey, Marion, Mercer33 min
Oct 6, 2:06 PM CDTSpecial Weather StatementLMKLarue29 min
Oct 6, 2:15 PM CDTSpecial Weather StatementLMKGreen, Taylor30 min
Oct 6, 2:23 PM CDTSpecial Weather StatementLMKEdmonson27 min
Oct 6, 2:30 PM CDTSpecial Weather StatementLMKHardin30 min
Oct 6, 2:36 PM CDTSevere Thunderstorm WarningLMKGreen, Larue, Marion, Taylor29 min
Oct 6, 2:42 PM CDTSpecial Weather StatementLMKBoyle28 min
Oct 6, 2:46 PM CDTSevere Thunderstorm WarningLMKGreen, Hart, Larue19 min
Oct 6, 2:47 PM CDTSpecial Weather StatementLMKMarion28 min
Oct 6, 3:03 PM CDTSpecial Weather StatementLMKLogan47 min
Oct 6, 3:06 PM CDTSpecial Weather StatementLMKMarion29 min
Oct 6, 3:10 PM CDTSpecial Weather StatementLMKClark30 min
Oct 6, 3:17 PM CDTSpecial Weather StatementLMKBoyle28 min
Oct 6, 3:18 PM CDTSpecial Weather StatementLMKWarren17 min
Oct 6, 3:19 PM CDTSevere Thunderstorm WarningLMKBoyle, Casey, Garrard, Lincoln, Marion31 min
Oct 6, 3:22 PM CDTSevere Thunderstorm WarningLMKGreen, Marion, Taylor28 min
Oct 6, 3:28 PM CDTSpecial Weather StatementLMKMadison32 min
Oct 6, 3:37 PM CDTSevere Thunderstorm WarningLMKGarrard, Madison33 min
Oct 6, 3:59 PM CDTSpecial Weather StatementLMKGreen, Taylor31 min
Oct 6, 4:00 PM CDTSevere Thunderstorm WarningLMKWarren30 min
Oct 6, 4:05 PM CDTSpecial Weather StatementLMKSimpson30 min
Oct 6, 4:07 PM CDTSpecial Weather StatementLMKFayette, Jessamine33 min
Oct 6, 4:10 PM CDTSevere Thunderstorm WarningLMKGreen, Hart, Taylor30 min
Oct 6, 4:16 PM CDTSevere Thunderstorm WarningLMKBarren, Edmonson, Hart, Warren29 min
Oct 6, 4:30 PM CDTSpecial Weather StatementLMKHart30 min
Oct 6, 4:33 PM CDTSpecial Weather StatementLMKBarren32 min
Oct 6, 4:35 PM CDTSpecial Weather StatementLMKGarrard, Lincoln30 min
Oct 6, 4:40 PM CDTSevere Thunderstorm WarningLMKAllen, Barren, Warren30 min
Oct 6, 4:47 PM CDTSpecial Weather StatementLMKClinton33 min
Oct 6, 4:52 PM CDTSpecial Weather StatementLMKHart28 min
Oct 6, 4:57 PM CDTSevere Thunderstorm WarningLMKBarren, Metcalfe28 min
Oct 6, 5:00 PM CDTSpecial Weather StatementLMKMadison30 min
Oct 6, 5:08 PM CDTSpecial Weather StatementLMKLincoln32 min
Oct 6, 5:12 PM CDTSpecial Weather StatementLMKClinton28 min
Oct 6, 5:19 PM CDTSevere Thunderstorm WarningLMKAdair, Cumberland, Metcalfe31 min
Oct 6, 5:30 PM CDTSpecial Weather StatementLMKMetcalfe30 min
Oct 6, 5:43 PM CDTSevere Thunderstorm WarningLMKAdair, Cumberland, Russell32 min
Oct 6, 5:44 PM CDTSevere Thunderstorm WarningLMKOhio31 min
Oct 6, 5:47 PM CDTSpecial Weather StatementLMKLincoln28 min
Oct 6, 5:53 PM CDTSevere Thunderstorm WarningLMKOhio27 min
Oct 6, 6:02 PM CDTTornado WarningLMKClinton, Cumberland, Russell28 min
Oct 6, 6:17 PM CDTSevere Thunderstorm WarningLMKMeade23 min
Oct 6, 6:19 PM CDTSevere Thunderstorm WarningLMKGrayson, Ohio31 min
Oct 6, 6:21 PM CDTSpecial Weather StatementLMKAdair, Casey29 min
Oct 6, 6:42 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Ohio28 min
Oct 6, 6:49 PM CDTSpecial Weather StatementLMKGrayson31 min
Oct 6, 6:54 PM CDTSevere Thunderstorm WarningLMKGrayson, Hardin, Hart31 min
Oct 6, 6:57 PM CDTSevere Thunderstorm WarningLMKGrayson, Ohio28 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.